Alert archive / New York / Special Weather Statements in 2010
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Aug 16, 2010, 6:07 AM EDT for Ontario County, New York. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2010, 6:07 AM EDT (10:07 UTC)
- Expired
- Aug 16, 2010, 6:45 AM EDT
- In force
- 38 min
- Issued by
- NWS Buffalo, NY
County Ontario County, NY
The radar
The Binghamton radar (KBGM), 117 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 10.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 641 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
497
WWUS81 KBUF 161007
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
607 AM EDT MON AUG 16 2010
NYZ014-161045-
ONTARIO NY-
607 AM EDT MON AUG 16 2010
...LINE OF STRONG THUNDERSTORMS MOVING ACROSS THE AREA...
* AT 559 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
STRONG GUSTY WINDS. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GENEVA TO 12 MILES SOUTHWEST OF GENEVA TO 9 MILES
SOUTHWEST OF NAPLES...AND MOVING EAST AT 10 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
GENEVA...
THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4259 7750 4281 7736 4299 7699 4299 7696
4287 7695 4286 7696 4277 7697 4276 7698
4276 7731 4269 7736 4259 7736 4258 7737
$$
JJPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 16, 6:04 AM EDT, 3 minutes earlier.
Area forecast discussion, Aug 16, 6:04 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
604 AM EDT MON AUG 16 2010
.SYNOPSIS...
A COLD FRONT WILL CONTINUE ITS EASTWARD JOURNEY...EXITING INTO NEW
ENGLAND...AND USHERING IN A SLIGHTLY COOLER AND MUCH LESS HUMID
AIRMASS INTO WESTERN NEW YORK. A BROAD HIGH PRESSURE RIDGE WILL
BUILD ACROSS THE OHIO VALLEY AND NEW ENGLAND THROUGH MID
WEEK...PROVIDING SEVERAL DAYS OF FAIR AND SEASONABLE WEATHER.
&&
.NEAR TERM /THROUGH TONIGHT/...
AT 600 AM...THE COLD FRONT HAS ENTERED WESTERN NEW YORK...WITH THE
BOUNDARY NEAR ROCHESTER. DEALING WITH SOME PESKY THUNDERSTORM
ACTIVITY...WHICH HAS MAINTAINED INTENSITY VERY WELL DESPITE THE FRONT IS
PERHAPS A TAD SLOWER THAN MODEL FORECASTS...NEVERTHELESS IT SHOULD
PUSH EAST OF THE CWA BY MID-MORNING. HAVE SEEN SEVERAL BOWING
SEGMENTS WITH STRONG WINDS AND PERHAPS HAIL AS WELL DURING THE
EARLY MORNING HOURS. WILL CONTINUE TO MONITOR THE SEVERE WEATHER
THREAT. DESPITE THE WATCH TIME...DO EXPECT THE STORMS TO END FROM
WEST TO EAST DURING THE NEXT COUPLE HOURS...WHICH WILL LIKELY
ALLOW US TO EXPIRE THE WATCH EARLY.
OTHERWISE...TODAY WILL BE NOTICEABLY LESS HUMID...WITH DEW POINTS
DROPPING INTO THE 50S. TEMPERATURES WILL ONLY BE A TAD COOLER...WITH
HIGHS RUNNING FROM THE UPPER 70S TO LOWER 80S. IT WILL BE
BREEZY...WITH WIND GUSTS TO 30 MPH FOR MUCH OF THE DAY FOLLOWING
MIXING FORECAST BY BUFKIT.
HIGH PRESSURE RIDGE BUILDS TO THE SOUTH TONIGHT...WITH HIGH
CONFIDENCE IN DRY WEATHER AND MOSTLY CLEAR SKIES. EXPECT GOOD
RADIATIONAL COOLING IN THE SOUTHERN TIER NEAR THE SURFACE
HIGH...WITH THE VALLEYS DROPPING INTO THE UPPER 40S. EXPECT SOME
WIND TO LIMIT COOLING A BIT BETWEEN THE LAKES...BUT EVEN WITH THIS
EXPECT BUFFALO/ROCHESTER TO DROP TO NEAR OR JUST BELOW 60. PATCHY
FOG IN THE SOUTHERN TIER VALLEYS.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
ON TUESDAY...A SECONDARY TROUGH IS FORECAST TO APPROACH LAKE ONTARIO
DURING THE AFTERNOON...THEN DROP SOUTH ACROSS THE AREA TUESDAY
NIGHT. THE FRONT STILL LOOKS MOISTURE STARVED. WILL MAINTAIN MOSTLY
SUNNY SKIES FOR THE BULK OF TUESDAY BUT EXPECT A BRIEF PERIOD WITH A
BIT MORE CLOUDS BY MID TO LATE AFTERNOON ALONG A NIAGARA FALLS TO
WATERTOWN LINE. EXPECT PTLY CLDY SKIES TUESDAY NIGHT AS A BUBBLE OF
HIGH PRESSURE BUILDS OVER THE REGION. SOME HIGH CLOUDS ARE EXPECTED
TO SPREAD NE FROM THE OHIO VALLEY AHEAD OF A MID LVL SHORT WAVE.
LOW LEVEL SUBSIDENCE ASSOCIATED WITH THE HIGH OVER NEW ENGLAND WILL
BE OFFSET BY SOME MID TO UPPER LVL CLOUDS ASSOCIATED WITH THE
PASSAGE OF THE SHORT WAVE, SO EXPECT SKIES TO BE GENERALLY PARTLY
SUNNY ON WEDNESDAY. EXPECT MORE SUNSHINE THOUGH ACROSS THE NORTH
COUNTRY, CLOSER TO THE HIGH OVER NEW ENGLAND.
WEDNESDAY NIGHT, WILL GO WITH LOW CHANCE OF SHOWERS ACROSS PORTIONS
OF THE SOUTHERN TIER AS SOME MOISTURE COULD APPROACH THE STATE AS
LOW PRESSURE PRESSURE TRACKS EAST ALONG THE STALLED FRONT TO OUR
SOUTH OVER PENNSYLVANIA. ELSEWHERE SKIES SHLD BE MSTLY CLDY, PTLY
CLDY ACROSS THE NORTH COUNTRY.
AREA TEMPERATURES WILL BE NEAR NORMAL ON TUESDAY, IN THE UPPER 70S
TO LOWER 80S TUESDAY, ABIT WARMER INTO THE LOW TO MID 80S ON
WEDNESDAY. LOWS TUESDAY NIGHT AND WEDNESDAY NIGHT WILL BE
COMFORTABLE FOR SLEEPING, GENERALLY IN THE 50S TO AROUND 60.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
ON THURSDAY...OUR CWA WILL BE SANDWICHED IN BETWEEN TWO FRONTS. ONE
WILL BE SITUATED ALONG THE EAST COAST...WHILE THE SECOND FRONT MOVES
SOUTHEAST ACROSS THE CENTRAL GREAT LAKES. WEAK HIGH PRESSURE BETWEEN
THESE TWO FRONTS SHOULD KEEP OUR AREA DRY ON THURSDAY.
AS THE CENTRAL LAKES FRONT APPROACHES LAKE ONTARIO THURSDAY
NIGHT...THERE WILL BE AN INCREASE IN CLOUDS AND A CHANCE FOR A FEW
SHOWERS. WILL LEAVE IN A CHANCE FOR SHOWERS FRIDAY AS THE FRONT
CONTINUES TO PUSH SOUTH ACROSS THE STATE. THE LATEST GUIDANCE KEEPS
THIS FRONT SOUTH OF NEW YORK STATE SATURDAY AND SUNDAY. A WAVE THAT
IS FORECAST TO MOVE EAST ALONG THE BOUNDARY SATURDAY NIGHT MAY
SPREAD A FEW SHOWERS NORTH INTO NEW YORK STATE SATURDAY NIGHT.
OTHERWISE...EXPECT MAINLY DRY CONDITIONS TO PREVAIL SATURDAY AND
SUNDAY.
&&
.AVIATION /10Z MONDAY THROUGH FRIDAY/...
DESPITE THE PASSAGE OF A COLD FRONT TONIGHT...MAINLY VFR CONDITIONS
SHOULD PERSIST. ONCE THE STORMS MOVE THROUGH...CIGS COULD DROP TO
MVFR LEVELS ACROSS THE SRN TIER. THE SAME COULD HAPPEN FOR THE
EASTERN LAKE ONTARIO REGION FOR A FEW HOURS AFTER DAYBREAK.
ON MONDAY IN THE WAKE OF THE FRONT...WHILE VFR CONDITIONS SHOULD BE
COMMON REGIONWIDE (EXCEPT KART IN THE AM)...WESTERLY SFC WINDS WILL
BECOME GUSTY WITH SPEEDS UP TO 30 KNOTS POSSIBLE FROM LATE MORNING
THROUGH MID AFTERNOON.
OUTLOOK...
MONDAY NIGHT THROUGH FRIDAY...GENERALLY VFR.
&&
.MARINE...
SMALL CRAFT UP FOR A SW FLOW. SW WINDS FAVORABLE FOR BUILDING WAVES
ON NE ENDS OF LAKE ERIE AND ONTARIO...WITH MORE MARGINAL CONDITIONS
ON WESTERN LAKE ONTARIO WHERE THE SW FLOW IS SOMEWHAT OFFSHORE. WILL
HOIST SCA FOR WESTERN PORTIONS OF LAKE ONTARIO AS WELL...WITH A
SLIGHTLY STRONGER SW FLOW. HERE WAVES WILL BE MARGINAL...BUT EXPECT
WINDS TO REACH 20 KTS.
OTHERWISE...WINDS DIMINISH THIS EVENING...WITH NO HEADLINES
EXPECTED. WINDS DO PICK UP AGAIN TOMORROW...WITH PERHAPS MARGINAL TO
SCA CONDITIONS AGAIN ON EASTERN ENDS OF THE LAKES...THROUGH FLOW
LOOKS LESS THAN TODAYS. WEAKER PRESSURE GRADIENT WEDNESDAY AND
THURSDAY...WITH NO HEADLINES ANTICIPATED.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 10 PM EDT THIS
EVENING FOR LEZ020-040-041.
SMALL CRAFT ADVISORY FROM NOON TODAY TO 10 PM EDT
THIS EVENING FOR LOZ042-044-045.
&&
SYNOPSIS...APFFEL
NEAR TERM...APFFEL
SHORT TERM...JJP
LONG TERM...JJP/TJP
AVIATION...APFFEL
MARINE...APFFELHazardous weather outlook, Aug 16, 5:26 AM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 526 AM EDT MON AUG 16 2010 NYZ001>005-010>014-019>021-085-170930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE- WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 526 AM EDT MON AUG 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042-043-062-063-SLZ022-024-170930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 526 AM EDT MON AUG 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-170930- OSWEGO-JEFFERSON-LEWIS- 526 AM EDT MON AUG 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS MORNING. THE MAIN THREATS ARE STRONG DAMAGING WINDS AND LARGE HAIL. HEAVY RAINS COULD ALSO CAUSE URBAN AND POOR DRAINAGE FLOODING ALONG WITH FLOODING OF SMALL STREAMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ044-045-064-065-170930- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 526 AM EDT MON AUG 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS MORNING. THE MAIN THREATS ARE STRONG DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF JJP
In the hours before
Special weather statement, Aug 16, 4:11 AM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
411 AM EDT MON AUG 16 2010
NYZ003>005-011>014-160915-
CAYUGA NY-GENESEE NY-LIVINGSTON NY-MONROE NY-ONTARIO NY-WAYNE
NY-WYOMING NY-
411 AM EDT MON AUG 16 2010
...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...
* AT 407 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BRIGHTON TO 8 MILES SOUTH OF
PAVILION...AND MOVING EAST AT 35 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
WEBSTER AND EAST ROCHESTER...
GENESEO AND FAIRPORT...
CANANDAIGUA...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY!
THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4274 7822 4324 7768 4325 7664 4301 7690
4300 7696 4296 7696 4276 7717 4276 7731
4271 7734
JJPSpecial weather statement, Aug 16, 5:01 AM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
501 AM EDT MON AUG 16 2010
NYZ012-013-020-021-160945-
ALLEGANY NY-CATTARAUGUS NY-LIVINGSTON NY-WYOMING NY-
501 AM EDT MON AUG 16 2010
...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...
* AT 454 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PORTAGEVILLE TO
FRANKLINVILLE...AND MOVING EAST AT 40 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
DANSVILLE...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY!
THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4232 7854 4269 7804 4266 7751 4257 7758
4258 7765 4254 7765 4253 7771 4242 7771
4235 7777
JJPSpecial weather statement, Aug 16, 5:03 AM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
503 AM EDT MON AUG 16 2010
NYZ004-005-014-161000-
CAYUGA NY-ONTARIO NY-WAYNE NY-
503 AM EDT MON AUG 16 2010
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 459 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
GUSTY WINDS. THIS STORM WAS LOCATED NEAR NEWARK...AND MOVING
EAST AT 40 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
GENEVA...
THIS STORM HAS THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND
SMALL HAIL.
LAT...LON 4311 7726 4329 7662 4326 7660 4325 7650
4314 7647 4311 7649 4303 7648 4302 7649
4301 7695 4287 7695 4283 7721
APFFELLocal storm report, Aug 16, 5:27 AM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
527 AM EDT MON AUG 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 AM TSTM WND DMG 1 ENE NORTH TONAWANDA 43.05N 78.84W
08/16/2010 NIAGARA NY NWS EMPLOYEE
LARGE TREE BRANCH DOWN ON LINDEN AVE.
&&
KAPFFELSpecial weather statement, Aug 16, 5:35 AM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
535 AM EDT MON AUG 16 2010
NYZ008-161015-
LEWIS NY-
535 AM EDT MON AUG 16 2010
...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...
* AT 527 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES EAST
OF INDIAN RIVER TO 10 MILES SOUTHEAST OF INDIAN RIVER TO
HIGHMARKET...AND MOVING NORTHEAST AT 60 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY!
THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4405 7519 4363 7514 4347 7547 4358 7575
4385 7570 4402 7533
JJPSpecial weather statement, Aug 16, 6:07 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
607 AM EDT MON AUG 16 2010
NYZ014-161045-
ONTARIO NY-
607 AM EDT MON AUG 16 2010
...LINE OF STRONG THUNDERSTORMS MOVING ACROSS THE AREA...
* AT 559 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
STRONG GUSTY WINDS. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GENEVA TO 12 MILES SOUTHWEST OF GENEVA TO 9 MILES
SOUTHWEST OF NAPLES...AND MOVING EAST AT 10 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
GENEVA...
THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4259 7750 4281 7736 4299 7699 4299 7696
4287 7695 4286 7696 4277 7697 4276 7698
4276 7731 4269 7736 4259 7736 4258 7737
JJPThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 10:29 PM EDT | Special Weather Statement | BUF | Cattaraugus, Chautauqua, Erie, Genesee, Niagara, Orleans and 1 more | 91 min |
| Aug 15, 11:39 PM EDT | Special Weather Statement | BUF | Niagara | 51 min |
| Aug 15, 11:58 PM EDT | Special Marine Warning | BUF | 62 min | |
| Aug 16, 12:05 AM EDT | Special Marine Warning | BUF | 55 min | |
| Aug 16, 12:39 AM EDT | Special Marine Warning | BUF | 32 min | |
| Aug 16, 12:43 AM EDT | Severe Thunderstorm Warning | BUF | Erie, Niagara | 47 min |
| Aug 16, 1:30 AM EDT | Severe Thunderstorm Warning | BUF | Genesee | 29 min |
| Aug 16, 2:27 AM EDT | Special Weather Statement | BUF | Genesee, Livingston, Monroe, Ontario | 63 min |
| Aug 16, 3:23 AM EDT | Special Marine Warning | BUF | 41 min | |
| Aug 16, 3:27 AM EDT | Special Weather Statement | BUF | Monroe | 48 min |
| Aug 16, 4:11 AM EDT | Special Weather Statement | BUF | Livingston, Ontario, Wayne | 64 min |
| Aug 16, 4:31 AM EDT | Severe Thunderstorm Warning | BUF | Livingston, Monroe, Ontario | 44 min |
| Aug 16, 5:01 AM EDT | Special Weather Statement | BUF | Wyoming | 44 min |
| Aug 16, 5:03 AM EDT | Special Weather Statement | BUF | Wayne | 57 min |
| Aug 16, 5:15 AM EDT | Severe Thunderstorm Warning | BUF | Ontario, Wayne | 45 min |
| Aug 16, 5:35 AM EDT | Special Weather Statement | BUF | Lewis | 40 min |
| Aug 16, 5:49 AM EDT | Areal Flood Advisory | BUF | Ontario | 3 hr |
| Aug 16, 7:12 AM EDT | Special Weather Statement | BUF | Jefferson | 78 min |
Nearby
Special Weather Statements in New York, 2010Every special weather statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.